Alert archive / Montana / High Wind Warnings in 2015

High Wind Warning 2, NWS Billings, MT

January 4, 2015Park County, Stillwater County, Sweet Grass County, Montana

NWS Billings, MT issued this high wind warning at Jan 4, 2015, 3:12 PM MST for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Jan 5, 2015, 12:00 AM MST. It was in force for 11 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 4, 2015, 3:12 PM MST (22:12 UTC)
In effect from
Jan 5, 2015, 12:00 AM MST
Expired
Jan 5, 2015, 10:33 AM MST
In force
11 hr
Issued by
NWS Billings, MT

Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT

The radar

The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 5, 7:00 AM MSTSNOW 2.6Wilsall, MT
Jan 5, 7:00 AM MSTSNOW 4.57 Ese Livingston, MT
Jan 5, 7:55 AM MSTSNOW 3.3Big Timber, MT
Jan 5, 8:00 AM MSTSNOW 3.36 Ene Livingston, MT
Jan 5, 8:07 AM MSTSNOW 411 Se Pray, MT
Jan 5, 8:45 AM MSTSNOW 31 Nne Clyde Park, MT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 10.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2015-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2015-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
325 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

556 
WWUS75 KBYZ 042212
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
312 PM MST SUN JAN 4 2015

MTZ065-066-051900-
/O.UPG.KBYZ.WI.Y.0002.150105T0500Z-150105T1900Z/
/O.NEW.KBYZ.HW.W.0002.150105T0700Z-150105T1900Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
312 PM MST SUN JAN 4 2015

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST
MONDAY. 

* IMPACTS...VERY DANGEROUS TRAVEL CONDITIONS ALONG INTERSTATE 90
  FROM LIVINGSTON TO BIG TIMBER...AS WELL AS LOCAL ROADS AROUND
  NYE. LOCAL WHITEOUT CONDITIONS AND SIGNIFICANT DRIFTING ARE
  POSSIBLE. DANGEROUS CROSS WINDS WILL MAKE IT DIFFICULT TO
  CONTROL HIGH PROFILE VEHICLES...ESPECIALLY ON SLICK ROADS. 

* TIMING...WINDS WILL BECOME STRONG LATE THIS EVENING. THE
  STRONGEST WINDS ARE EXPECTED EARLY MONDAY.

* WINDS...SOUTHWEST 30 TO 50 MPH WITH GUSTS TO AROUND 75 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS COMBINED WITH WINTER PRECIPITATION WILL MAKE VERY
HAZARDOUS TRAVEL CONDITIONS. TRAVELERS MAY WANT TO FIND ALTERNATE
ROUTES OR DELAY TRAVEL UNTIL THE WINDS SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
2 follow-up statements
812 
WWUS75 KBYZ 051116
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
416 AM MST MON JAN 5 2015

MTZ065-066-051900-
/O.CON.KBYZ.HW.W.0002.000000T0000Z-150105T1900Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
416 AM MST MON JAN 5 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY...

* IMPACTS...VERY DANGEROUS TRAVEL CONDITIONS ALONG INTERSTATE 90 
  FROM LIVINGSTON TO BIG TIMBER...AS WELL AS LOCAL ROADS AROUND 
  NYE. LOCAL WHITEOUT CONDITIONS AND SIGNIFICANT DRIFTING ARE 
  POSSIBLE. DANGEROUS CROSS WINDS WILL MAKE IT DIFFICULT TO 
  CONTROL HIGH PROFILE VEHICLES...ESPECIALLY ON SLICK ROADS. 

* OBSERVATIONS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 58
  MPH HAVE ALREADY OCCURRED EARLY THIS MORNING AT LIVINGSTON.

* TIMING...WINDS WILL STAY STRONG THIS MORNING...AND THE DECREASE
  BY AROUND NOON.

* WINDS...SOUTHWEST 30 TO 50 MPH WITH GUSTS TO AROUND 75 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS COMBINED WITH WINTER PRECIPITATION WILL MAKE VERY
HAZARDOUS TRAVEL CONDITIONS. TRAVELERS MAY WANT TO FIND ALTERNATE
ROUTES OR DELAY TRAVEL UNTIL THE WINDS SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
643 
WWUS75 KBYZ 051733
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
1033 AM MST MON JAN 5 2015

MTZ065-066-051845-
/O.CAN.KBYZ.HW.W.0002.000000T0000Z-150105T1900Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
1033 AM MST MON JAN 5 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH
WIND WARNING. 

HOWEVER...SOUTHWEST WINDS WILL CONTINUE GUSTING TO 50 MPH WITH
SOME BLOWING AND DRIFTING SNOW INTO THE AFTERNOON.

$$

HTTP://WEATHER.GOV/BILLINGS

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Jan 4, 9:58 AM MST, 5 hours 14 minutes earlier.

Area forecast discussion, Jan 4, 9:58 AM MST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
958 AM MST SUN JAN 4 2015

.UPDATE...
JUST SOME MINOR ADJUSTMENTS TO THE FORECAST FOR THE UPDATE. ARCTIC
AIR WAS WELL ENTRENCHED OVER THE REGION THIS MORNING AS EVIDENCED
BY SURFACE OBSERVATIONS A FEW DEGREES ABOVE AND BELOW ZERO.
RADAR...WEB CAMS AND OBSERVATIONS SHOWED WIDESPREAD LIGHT SNOW
OVER MUCH OF THE AREA WITH THE EXCEPTION OF THE FOOTHILLS...KSHR
AND THE FAR E. FLAKE SIZE WAS TINY THIS MORNING...NOT ALLOWING FOR
MUCH ACCUMULATIONS. CHANNELED VORTICITY AND SOME LIFT FROM UPPER
JET WILL COMBINE WITH WEAK UPSLOPE FLOW TO BRING LIGHT SNOW
THROUGH THE DAY. BASED ON LATEST MODELS AND OBSERVATIONS...HAVE
EXPANDED HIGHER POPS FURTHER E TO INCLUDE KMLS TO BROADUS...AND
FURTHER W TO INCLUDE KLVM. NOTED THAT BUFKIT SHOWED A DEEP
DENDRITIC GROWTH ZONE OVER SOME AREAS TODAY...BUT OMEGA WAS
LIMITED. THUS EXPECT FROM 1 TO 2 INCHES ACCUMULATION OVER MOST
AREAS THROUGH THE DAY.

LOWERED TEMPERATURES AROUND KLVM WITH SNOW EXPECTED TO CONTINUE
THROUGH THE DAY.

VARIOUS CONCERNS FOR THE REST OF THE FORECAST PERIOD INCLUDE THE
WINDS AND BLOWING SNOW POTENTIAL AT KLVM. HAVE WIND ADVISORY AT
THIS TIME...BUT SOME GUIDANCE IS HINTING AT A HIGH WIND WARNING.
COULD END UP WITH BLIZZARD CONDITIONS THERE AND WILL EVALUATE THIS
FURTHER THIS AFTERNOON. NOTED THE GEFS SHOWS AN ATMOSPHERIC RIVER
MOVING IN TONIGHT THROUGH MON. THIS WILL COMBINE WITH STRONGER
DYNAMICS WHICH WILL INCREASE PRECIPITATION INTENSITY. ALSO
CONCERNED ABOUT POSSIBLE MIXED PRECIPITATION AHEAD OF THE
SOUTHWARD MOVING SURFACE LOW EARLY ON MON. SO...WILL BE LOOKING
CLOSELY AT THESE CONCERNS THIS AFTERNOON. ARTHUR

&&

.SHORT TERM...VALID FOR TDY AND MON...

WILL MAINTAIN ACTIVE ADVISORY HIGHLIGHTS AND UPGRADE MOUNTAIN
WATCHES TO WARNING. ALSO...WILL ISSUE AN ADVISORY FOR THE EAST.

MID LEVEL WARM ADVECTION HAS BEEN PRODUCING MAINLY LIGHT SNOW
OVER MOST OF THE AREA OVERNIGHT. DUE TO LACK OF DRAMATIC
FORCING...SNOW ACCUMULATIONS HAVE BEEN ON THE 1-3 INCH SIDE. LIGHT
SNOW WILL CONTINUE TODAY AND TONIGHT AS MID LEVEL WARM ADVECTION
CONTINUES. THE MOUNTAINS WILL SEE SNOW INCREASE TONIGHT AND FRIDAY
AS JET ENERGY FORCES DEEP MOISTURE INTO THE HIGH COUNTRY. SNOW
RATES WILL BE IMPRESSIVE AS THE GOOD DENDRITE SNOW GROWTH ZONE
WILL BE ELEVATED TONIGHT INTO EARLY MONDAY. MODELS HAVE BEEN VERY
AGGRESSIVE IN QPF AMOUNTS FOR LATE TONIGHT AND MONDAY SO BELIEVE A
COUPLE FEET OF SNOW IS NOT OUT OF THE QUESTION FOR THE WESTERN
MOUNTAINS. WILL ALSO UPGRADE THE BIG HORN MOUNTAINS INTO A WARNING
AS NORTHWEST FLOW FAVORABLE FOR SNOWFALL THERE. TEMPERATURES WILL
NOT GO VERY FAR TODAY WITH WEAK COLD AIR ADVECTION. 850MB
TEMPERATURES WILL HANG AROUND -18C OVER SOUTHERN MONTANA WITH -22C
OVER THE EAST. HIGHS WILL NOT GET OUT OF THE SINGLE DIGITS.

MONDAY WILL BE A VERY INTERESTING...DYNAMIC AND DIFFICULT TO
FORECAST DAY. MODELS ALL SHOOT A STRONG JET INTO EASTERN MONTANA
EARLY MONDAY. THIS SURFACE RESULT OF THIS IS TO QUICKLY DEVELOP A
LOW OVER CENTRAL MONTANA AND SHIFT IT INTO NORTHEAST WYOMING. THIS
WILL PROVIDE A BRIEF PERIOD OF STRONG DOWNSLOPE FLOW OVER SOUTH
CENTRAL MONTANA ON THE SOUTH SIDE OF THE LOW EARLY IN THE DAY.
THIS WILL MEAN STRONG WINDS AT LIVINGSTON AND NYE...TO THE POINT
THAT A WIND ADVISORY WILL BE NEEDED FOR GAP FLOW WINDS. THIS
DOWNSLOPE FLOW WILL CAUSE TEMPERATURES TO BUMP INTO THE 30S OVER
PARTS OF WESTERN AND CENTRAL ZONES. THIS DOWNSLOPE FLOW COULD ALSO
BRIEFLY SLOW OR SHUT DOWN THE SNOW PRODUCTION OVER WESTERN AND
CENTRAL ZONES EARLY IN THE DAY. IF THE SURFACE LOW ENDS UP FARTHER
SOUTH...THE WARM UP WILL NOT TAKE PLACE AND SNOW WILL CONTINUE AND
COULD BE QUITE HEAVY OVER SOUTH CENTRAL ZONES. JUST TOO EARLY TO
TELL RIGHT NOW. THE EAST WILL BE ON THE NORTH SIDE OF THE LOW AND
SHOULD GET A BLAST OF ARCTIC AIR RUNNING THROUGH MONDAY MORNING
WITH OVER RUNNING SNOWFALL OF SEVERAL INCHES ALONG WITH BLOWING
SNOW AND DANGEROUS WIND CHILLS. ISSUED AN ADVISORY FOR THE EAST
LATE TONIGHT THROUGH MONDAY.

THE ARCTIC WILL SLAM BACK INTO THE AREA BY MONDAY AFTERNOON AND
SEND TEMPERATURES PLUMMETING AGAIN FOR WESTERN AND CENTRAL ZONES.
THIS WILL ALSO KICK THE SNOW MACHINE BACK ON AS OVER RUNNING SNOW
DEVELOPS AND COULD BECOME HEAVY MONDAY AFTERNOON AND NIGHT. THIS
IS THE TIME FRAME THAT THE FOOTHILLS COULD PICK UP THE HEAVY SNOW.
THE GFS KEEPS THE BEST ARCTIC SNOW GROWTH ZONE OFF THE FOOTHILLS
AND MORE INTO SOUTH CENTRAL MONTANA MONDAY NIGHT AND
TUESDAY...HOWEVER...SO UNCERTAINTY EVEN EXISTS IN HOW MUCH SNOW
THE FOOTHILLS WILL GET AS THE ARCTIC ROARS BACK IN. DID RAISE POPS
AND SNOW AMOUNTS FOR THE FOOTHILLS FOR MONDAY AFTERNOON AS
CONFIDENCE RISING AS THE ARCTIC COMES BACK IN. HIGHS ON MONDAY
WILL BE VERY TRICKY AS VERY DEPENDENT ON HOW FAR THE ARCTIC
BOUNDARY IS ABLE TO LIFT EAST AND AT WHAT TIME IT MOVES BACK INTO
WESTERN AND CENTRAL ZONES.

HAVE ISSUED A WIND ADVISORY FOR THE GAP FLOW AREAS OF LIVINGSTON
AND NYE FOR LATE THIS EVENING THROUGH MONDAY MORNING. 00Z RUNS
SUPPORT ADVISORY WINDS DURING THIS PERIOD...BUT IF THE SURFACE LOW
TRACKS FARTHER SOUTH...ADVISORY WINDS MAY NOT MATERIALIZE. MAV
GUIDANCE AND LOCAL STUDIES SUPPORT ADVISORY WINDS IN THESE
LOCATIONS TONIGHT AND EARLY MONDAY. TWH

.LONG TERM...VALID FOR TUE...WED...THU...FRI...SAT...

LONG TERM MODELS ARE IN GOOD AGREEMENT WITH SNOW CONTINUING
TUESDAY AND INTO TUESDAY NIGHT. TUESDAY NIGHT THE JET WILL FINALLY
EXIT THE AREA...WITH A RIDGE STARTING TO BUILD INTO THE AREA.
WEDNESDAY AND THURSDAY WILL SEE TEMPERATURES BEGIN TO RETURN TO
MORE NORMAL VALUES. BOTH THE ECMWF AND THE GFS WANT TO BREAK THE
RIDGE DOWN FRIDAY INTO SATURDAY...BUT THE GFS HAS A STRONGER WAVE
MOVES INTO UTAH...WHILE THE EC MOVES A SHORTWAVE THROUGH NORTHEAST
MONTANA. WITH EITHER SOLUTION...THE AREA WILL SEE MORE UNSTABLE
NORTHWEST FLOW...ALONG WITH MORE COLD AIR AND SNOW CHANCES. THE
GFS FOCUS MORE OF THE FORCING AND QPF IN THE SOUTHWESTERN HALF OF
THE AREA...WHILE THE EC FAVORS THE NORTHEAST MORE. THE SHORTWAVE
IN THE EC SOLUTIONS MORE QUICKLY PULLS THE COLD AIR OUT OF THE
AREA. GIVEN THIS UNCERTAINTY...HAVE GONE FOR A COMPROMISE BETWEEN
THE TWO. REIMER
&&

.AVIATION...

A MIX OF MVFR AND IFR CONDITIONS WITH LIGHT SNOW WILL CONTINUE FOR
MOST OF SOUTHERN MT AND PARTS OF NORTH CENTRAL WY TODAY. MOUNTAINS
WILL BE OBSCURED. POOR FLIGHT CONDITIONS WILL CONTINUE TONIGHT AND
MONDAY. WE ARE ALSO INCREASINGLY CONCERNED ABOUT LOW VISIBILITY AT
KLVM TONIGHT AND MONDAY MORNING AS SURFACE WIND GUSTS EXCEEDING 50
KT MAY DROP VISIBILITY TO 1/2SM OR LESS IN BLOWING SNOW. SCHULTZ

&&

.PRELIMINARY POINT TEMP/POPS...

    TDY MON     TUE     WED     THU     FRI     SAT
-------------------------------------------------------
BIL 006 006/031 007/014 001/023 017/028 010/022 012/028
    +/S ++/S    97/J    51/B    01/B    12/J    21/B
LVM 010 010/038 019/028 011/037 028/040 019/033 019/036
    +/S 8+/O    97/J    51/B    00/B    22/J    22/J
HDN 008 005/029 006/017 905/020 011/028 005/023 007/027
    +/S ++/S    96/J    41/B    01/B    12/J    21/B
MLS 002 906/015 906/008 917/014 010/020 001/017 005/024
    +/S 7+/S    45/J    20/B    01/B    12/J    21/B
4BQ 005 901/027 000/012 910/018 014/027 004/022 010/027
    +/S 59/S    65/J    31/B    01/B    13/J    21/B
BHK 901 910/013 909/006 915/010 009/018 000/016 005/023
    4/S 3+/S    24/J    20/B    01/B    12/J    21/B
SHR 008 005/035 011/018 000/024 018/035 009/026 011/030
    6/S 57/S    95/J    51/B    01/U    12/J    21/B

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM MST WEDNESDAY
      FOR ZONES 28>31-34-35-38>42-57-58-63-65.
     WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM TO 6 PM MST
      MONDAY FOR ZONES 32-33.
     WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 6 PM MST
      MONDAY FOR ZONES 36-37.
     WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON MST
      MONDAY FOR ZONES 65-66.
     WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
      MST WEDNESDAY FOR ZONES 67-68.
WY...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
      MST WEDNESDAY FOR ZONE 98.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Jan 4, 2:32 PM MST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
232 PM MST SUN JAN 4 2015

MTZ028>042-056>058-063>068-WYZ098-099-042245-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIGHORN MOUNTAINS-SHERIDAN FOOTHILLS-
232 PM MST SUN JAN 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TONIGHT

SNOW AND COLD WILL CONTINUE TONIGHT. ALSO...STRONG WINDS WILL
DEVELOP FROM LIVINGSTON TO NYE AND BIG TIMBER TONIGHT. PLEASE
CHECK YOUR LOCAL FORECAST FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PERIODS OF SNOW AND BITTER COLD WILL CONTINUE THROUGH TUESDAY
NIGHT. STRONG WINDS ARE EXPECTED FROM LIVINGSTON TO NYE AND BIG
TIMBER MONDAY MORNING. PLEASE CHECK YOUR LOCAL FORECAST FOR
DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jan 4, 11:26 AM MST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
1126 AM MST SUN JAN 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     SNOW             3 WSW COLUMBUS          45.62N 109.31W
01/03/2015  M5.8 INCH        STILLWATER         MT   COCORAHS

0700 AM     SNOW             5 N RED LODGE           45.26N 109.23W
01/03/2015  M3.7 INCH        CARBON             MT   COCORAHS

0700 AM     SNOW             2 WSW JOLIET            45.47N 109.01W
01/03/2015  M5.0 INCH        CARBON             MT   CO-OP OBSERVER

0700 AM     HEAVY SNOW       4 SW BILLINGS           45.74N 108.55W
01/03/2015  M7.0 INCH        YELLOWSTONE        MT   COCORAHS

0703 AM     SNOW             1 SSW CLYDE PARK        45.87N 110.61W
01/03/2015  M4.0 INCH        PARK               MT   TRAINED SPOTTER

0800 AM     SNOW             9 NNE ROUNDUP           46.56N 108.47W
01/03/2015  M1.0 INCH        MUSSELSHELL        MT   COCORAHS

1000 AM     SNOW             4 NNE LAUREL            45.73N 108.72W
01/03/2015  M5.9 INCH        YELLOWSTONE        MT   TRAINED SPOTTER

0100 PM     SNOW             NYE                     45.43N 109.81W
01/03/2015  M3.0 INCH        STILLWATER         MT   CO-OP OBSERVER

0230 PM     SNOW             8 SSW SHERIDAN          44.68N 107.01W
01/03/2015  M2.5 INCH        SHERIDAN           WY   COCORAHS

0300 PM     SNOW             1 SE BILLINGS           45.77N 108.48W
01/03/2015  M4.0 INCH        YELLOWSTONE        MT   CO-OP OBSERVER

0400 PM     SNOW             18 SW FISHTAIL          45.24N 109.73W
01/03/2015  M4.0 INCH        STILLWATER         MT   CO-OP OBSERVER

0500 PM     SNOW             1 S RED LODGE           45.18N 109.26W
01/03/2015  M3.0 INCH        CARBON             MT   CO-OP OBSERVER

0500 PM     SNOW             1 ENE HARDIN            45.74N 107.60W
01/03/2015  M2.5 INCH        BIG HORN           MT   CO-OP OBSERVER

0600 PM     SNOW             1 S RAPELJE             45.97N 109.26W
01/03/2015  M2.2 INCH        STILLWATER         MT   CO-OP OBSERVER

0600 PM     SNOW             20 ESE COLSTRIP         45.82N 106.23W
01/03/2015  M1.0 INCH        ROSEBUD            MT   CO-OP OBSERVER

0600 PM     SNOW             1 NW COLUMBUS           45.64N 109.27W
01/03/2015  M5.2 INCH        STILLWATER         MT   CO-OP OBSERVER

0600 PM     SNOW             12 S LIVINGSTON         45.48N 110.57W
01/03/2015  M4.0 INCH        PARK               MT   CO-OP OBSERVER

0600 PM     SNOW             5 W MELVILLE            46.10N 110.05W
01/03/2015  M1.1 INCH        SWEET GRASS        MT   CO-OP OBSERVER

0600 PM     SNOW             BUSBY                   45.54N 106.96W
01/03/2015  M1.2 INCH        BIG HORN           MT   CO-OP OBSERVER

0700 PM     SNOW             BIG TIMBER              45.83N 109.95W
01/03/2015  M5.0 INCH        SWEET GRASS        MT   CO-OP OBSERVER

1000 PM     SNOW             FORSYTH                 46.27N 106.67W
01/03/2015  M1.0 INCH        ROSEBUD            MT   CO-OP OBSERVER

1159 PM     SNOW             4 SW BILLINGS           45.75N 108.57W
01/03/2015  M5.8 INCH        YELLOWSTONE        MT   CO-OP OBSERVER

0600 AM     SNOW             5 SE REED POINT         45.67N 109.47W
01/04/2015  M4.8 INCH        STILLWATER         MT   COCORAHS

0615 AM     HEAVY SNOW       2 SSW LIVINGSTON        45.63N 110.58W
01/04/2015  M7.5 INCH        PARK               MT   COCORAHS

0630 AM     SNOW             1 W STORY               44.58N 106.91W
01/04/2015  M2.9 INCH        SHERIDAN           WY   CO-OP OBSERVER

0700 AM     SNOW             6 ENE LIVINGSTON        45.70N 110.45W
01/04/2015  M5.2 INCH        PARK               MT   CO-OP OBSERVER

0700 AM     SNOW             12 E ASHLAND            45.61N 106.07W
01/04/2015  M3.0 INCH        POWDER RIVER       MT   COCORAHS

0700 AM     SNOW             4 E BANNER              44.62N 106.80W
01/04/2015  M1.3 INCH        SHERIDAN           WY   COCORAHS

0700 AM     SNOW             17 NNW RYEGATE          46.53N 109.34W
01/04/2015  M3.6 INCH        GOLDEN VALLEY      MT   CO-OP OBSERVER

0700 AM     SNOW             TWODOT                  46.43N 110.08W
01/04/2015  M1.6 INCH        WHEATLAND          MT   COCORAHS

0700 AM     SNOW             1 W BIG HORN            44.68N 107.01W
01/04/2015  M2.4 INCH        SHERIDAN           WY   CO-OP OBSERVER

0700 AM     SNOW             6 ENE ROUNDUP           46.48N 108.42W
01/04/2015  M1.0 INCH        MUSSELSHELL        MT   COCORAHS

0700 AM     SNOW             14 NNE SHERIDAN         44.98N 106.85W
01/04/2015  M3.1 INCH        SHERIDAN           WY   COCORAHS

0700 AM     SNOW             5 NNE CLEARMONT         44.70N 106.33W
01/04/2015  M1.3 INCH        SHERIDAN           WY   COCORAHS

0700 AM     HEAVY SNOW       2 NE LAUREL             45.70N 108.73W
01/04/2015  M8.5 INCH        YELLOWSTONE        MT   COCORAHS

0700 AM     SNOW             1 W STORY               44.57N 106.90W
01/04/2015  M5.7 INCH        SHERIDAN           WY   COCORAHS

0700 AM     HEAVY SNOW       7 ESE LIVINGSTON        45.64N 110.43W
01/04/2015  M9.7 INCH        PARK               MT   COCORAHS

0700 AM     SNOW             RYEGATE                 46.30N 109.26W
01/04/2015  M2.5 INCH        GOLDEN VALLEY      MT   COCORAHS

0700 AM     SNOW             2 ENE FORSYTH           46.27N 106.65W
01/04/2015  M1.4 INCH        ROSEBUD            MT   COCORAHS

0700 AM     SNOW             1 S KLEIN               46.40N 108.55W
01/04/2015  M1.6 INCH        MUSSELSHELL        MT   COCORAHS

0700 AM     SNOW             10 ESE ASHLAND          45.59N 106.12W
01/04/2015  M1.1 INCH        POWDER RIVER       MT   COCORAHS

0700 AM     SNOW             7 E COLUMBUS            45.62N 109.10W
01/04/2015  M5.9 INCH        STILLWATER         MT   COCORAHS

0700 AM     SNOW             3 SSW SHERIDAN          44.75N 106.99W
01/04/2015  M2.5 INCH        SHERIDAN           WY   COCORAHS

0700 AM     HEAVY SNOW       8 E COLUMBUS            45.62N 109.10W
01/04/2015  M7.6 INCH        STILLWATER         MT   COCORAHS

0700 AM     SNOW             BURGESS JUNCTION        44.77N 107.52W
01/04/2015  M2.0 INCH        SHERIDAN           WY   CO-OP OBSERVER

0700 AM     SNOW             13 SW ROUNDUP           46.33N 108.74W
01/04/2015  M2.7 INCH        MUSSELSHELL        MT   CO-OP OBSERVER

0700 AM     SNOW             6 W BRIDGER             45.29N 109.04W
01/04/2015  M3.7 INCH        CARBON             MT   COCORAHS

0700 AM     SNOW             2 W KINSEY              46.57N 105.71W
01/04/2015  M2.8 INCH        CUSTER             MT   COCORAHS

0700 AM     SNOW             15 N POMPEYS PILLAR     46.20N 108.00W
01/04/2015  M1.8 INCH        YELLOWSTONE        MT   CO-OP OBSERVER

0700 AM     SNOW             5 SE KLEIN              46.35N 108.48W
01/04/2015  M1.5 INCH        MUSSELSHELL        MT   COCORAHS

0700 AM     HEAVY SNOW       1 S PARK CITY           45.63N 108.92W
01/04/2015  M6.8 INCH        STILLWATER         MT   COCORAHS

0720 AM     SNOW             BIG TIMBER              45.83N 109.95W
01/04/2015  M5.9 INCH        SWEET GRASS        MT   COCORAHS

0720 AM     HEAVY SNOW       3 WNW BILLINGS          45.80N 108.60W
01/04/2015  M8.0 INCH        YELLOWSTONE        MT   COCORAHS

0730 AM     SNOW             WILSALL                 46.00N 110.66W
01/04/2015  M2.5 INCH        PARK               MT   COCORAHS

0745 AM     HEAVY SNOW       1 N SHERIDAN            44.81N 106.96W
01/04/2015  M6.0 INCH        SHERIDAN           WY   COCORAHS

0800 AM     SNOW             2 NNW SHERIDAN          44.81N 106.97W
01/04/2015  M4.0 INCH        SHERIDAN           WY   COCORAHS

0800 AM     SNOW             DAYTON                  44.88N 107.26W
01/04/2015  M4.0 INCH        SHERIDAN           WY   COCORAHS

0800 AM     HEAVY SNOW       SPRINGDALE              45.74N 110.23W
01/04/2015  M8.0 INCH        PARK               MT   CO-OP OBSERVER

0800 AM     HEAVY SNOW       7 SW BILLINGS           45.71N 108.65W
01/04/2015  M6.0 INCH        YELLOWSTONE        MT   COCORAHS

0800 AM     HEAVY SNOW       1 NW BILLINGS           45.80N 108.56W
01/04/2015  M7.0 INCH        YELLOWSTONE        MT   COCORAHS

0800 AM     HEAVY SNOW       1 WSW LIVINGSTON        45.66N 110.58W
01/04/2015  M6.6 INCH        PARK               MT   COCORAHS

0800 AM     SNOW             6 E MELSTONE            46.59N 107.75W
01/04/2015  M1.0 INCH        ROSEBUD            MT   COCORAHS

0800 AM     SNOW             1 S ABSAROKEE           45.52N 109.45W
01/04/2015  M5.8 INCH        STILLWATER         MT   COCORAHS

0800 AM     SNOW             4 ENE HUNTLEY           45.94N 108.25W
01/04/2015  M4.0 INCH        YELLOWSTONE        MT   CO-OP OBSERVER

0800 AM     SNOW             10 ENE MELVILLE         46.17N 109.77W
01/04/2015  M1.8 INCH        SWEET GRASS        MT   COCORAHS

0800 AM     SNOW             1 SSE RANCHESTER        44.90N 107.16W
01/04/2015  M1.5 INCH        SHERIDAN           WY   COCORAHS

0800 AM     SNOW             1 N COLSTRIP            45.89N 106.63W
01/04/2015  M1.0 INCH        ROSEBUD            MT   CO-OP OBSERVER

0800 AM     HEAVY SNOW       16 S SHERIDAN           44.57N 106.93W
01/04/2015  M7.5 INCH        SHERIDAN           WY   COCORAHS

0800 AM     SNOW             13 SW MCLEOD            45.49N 110.23W
01/04/2015  M4.8 INCH        PARK               MT   COCORAHS

0800 AM     SNOW             2 NW SHERIDAN           44.81N 106.98W
01/04/2015  M5.5 INCH        SHERIDAN           WY   COCORAHS

0800 AM     SNOW             9 WNW EKALAKA           45.94N 104.73W
01/04/2015  M4.5 INCH        CARTER             MT   COCORAHS

0800 AM     SNOW             25 SSE HYSHAM           45.94N 107.14W
01/04/2015  M1.5 INCH        TREASURE           MT   CO-OP OBSERVER

0800 AM     SNOW             2 NNE ROUNDUP           46.47N 108.52W
01/04/2015  M1.0 INCH        MUSSELSHELL        MT   COCORAHS

0830 AM     SNOW             5 E EMIGRANT            45.38N 110.64W
01/04/2015  M2.9 INCH        PARK               MT   COCORAHS

0840 AM     HEAVY SNOW       5 S BILLINGS            45.72N 108.52W
01/04/2015  M7.3 INCH        YELLOWSTONE        MT   COCORAHS

0900 AM     SNOW             1 NNE CLYDE PARK        45.89N 110.60W
01/04/2015  M3.0 INCH        PARK               MT   CO-OP OBSERVER

0900 AM     SNOW             4 SSE ROUNDUP           46.39N 108.52W
01/04/2015  M2.0 INCH        MUSSELSHELL        MT   COCORAHS

0900 AM     SNOW             10 SW RYEGATE           46.18N 109.36W
01/04/2015  M1.4 INCH        GOLDEN VALLEY      MT   COCORAHS

0900 AM     HEAVY SNOW       6 WSW PARK CITY         45.60N 109.03W
01/04/2015  M8.0 INCH        STILLWATER         MT   COCORAHS

1117 AM     SNOW             10 S ROUNDUP            46.36N 108.52W
01/04/2015  M1.0 INCH        MUSSELSHELL        MT   TRAINED SPOTTER

1119 AM     SNOW             2 ENE BURGESS JUNCTION  44.91N 107.16W
01/04/2015  M2.8 INCH        SHERIDAN           WY   TRAINED SPOTTER

&&

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 4:21 AM MSTWinter Storm WarningBYZBig Horn, Carbon, Golden Valley, Musselshell, Park, Rosebud and 4 more71 hr
Jan 4, 4:28 AM MSTWind AdvisoryBYZPark, Stillwater, Sweet Grass11 hr

Nearby

High Wind Warnings in Montana, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.